Nebraska, 2004Funnel Cloud in Nebraska, May 24, 2004
May 24, 2004 · NWS OAX · 1 event in 1 county or zone
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at May 24, 1:00 PM CST, 1 hour 58 minutes earlier.
Area forecast discussion, May 24, 1:00 PM CST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
200 PM CDT MON MAY 24 2004
.DISCUSSION...
ELEVATED CONVECTION WHICH DEVELOPED LATE THIS MORNING IN THE
NORTHEAST HAS PRETTY MUCH MOVED EAST OF THE AREA AND NOW WAITING
FOR MORE SIGNIFICANT CONVECTION TO DEVELOP THIS AFTERNOON.
18Z ANALYSIS SHOWED LOW PRESSURE OVER NORTH CENTRAL KANSAS WITH WARM
FRONT EXTENDING FROM THE LOW INTO SERN NEBRASKA NEAR LNK INTO SWRN
IA WITH SURFACE TROF FROM CENTRAL INTO NORTHEAST NEBRASKA. SURFACE
MOISTURE AXIS EXTENDS INTO SERN NEB WHERE DEWPOINTS HAVE CLIMBED
INTO THE 70S AT BIE AND FNB. NORTHERN HALF OF THE CWA REMAINS UNDER
EXTENSIVE BLANKET OF LOW CLOUDS.
ENTIRE CWA CURRENTLY UNDER SPC WATCHES WITH ERN HALF ALSO UNDER FFA
THROUGH TONIGHT. MAY NEED TO ADJUST TIMING OF STORM EVENT A BIT WITH
SHORT RANGE MODELS INDICATING MOST OF THE ACTIVITY EAST OF THE AREA
BY MID EVENING AS FRONT PUSHES INTO NRN KS AND NRN MO WITH FOCUS
SHIFTING TO THAT AREA. WILL SEE HOW THINGS DEVELOP PRIOR TO ISSUANCE
BEFORE DECIDING ON ANY ADJUSTMENT TO FLOOD WATCH.
OTHERWISE...LITTLE CHANGE TO REMAINDER OF THE FORECAST.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLOOD WATCH THROUGH 4 AM TUE ALONG AND EAST OF A LINE FROM
GAGE TO THURSTON COUNTY.
IA...FLOOD WATCH THROUGH 4 AM TUE ALL COUNTIES.
&&
NOTE...EFFECTIVE 1200 UTC JUNE 8TH THE AWIPS PRODUCT IDENTIFIER
/PID/ FOR THE AREA FORECAST DISCUSSION ISSUED BY OMAHA WFO WILL
CHANGE TO OMAAFDOAX. THE WMO CODE WILL REMAIN FXUS63 KOAX.
FOBERT
Hazardous weather outlook, May 24, 9:50 AM CST, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1050 AM CDT MON MAY 24 2004
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-242330-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
1050 AM CDT MON MAY 24 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
SOUTHWESTERN IOWA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A MODERATE TO HIGH RISK OF SEVERE THUNDERSTORMS ACROSS MUCH
OF THE AREA THROUGH THIS EVENING. TORNADOES...LARGE HAIL...DAMAGING
WINDS AND HEAVY RAIN ARE POSSIBLE. THE HEAVY RAIN COULD CAUSE FLASH
FLOODING. THE MAIN TORNADO THREAT AREA IS SOUTH OF A LINE FROM ABOUT
COLUMBUS TO TEKAMAH AND ONAWA IOWA...ALONG AND JUST NORTH OF A WARM
FRONT THAT IS MOVING INTO THE AREA. NORTH OF THAT LINE...THE MAIN
THREAT IS LARGE HAIL...BUT TORNADOES ARE STILL POSSIBLE.
VERY UNSTABLE AIR WILL DEVELOP ACROSS THE AREA AS LOW LEVEL MOISTURE
IS LIFTED NORTH. AN UPPER LEVEL DISTURBANCE SHOULD MOVE THROUGH THE
REGION. LOW LEVEL WIND SHEAR SUGGESTS THAT SUPERCELL STORMS ARE
LIKELY.
DUE TO RECENT HEAVY RAIN AND ONGOING RIVER FLOODING...ADDITIONAL
RAIN MAY CAUSE FLASH FLOODING AND INCREASE ONGOING RIVER FLOODING.
A FLOOD WATCH REMAINS IN EFFECT UNTIL 400 AM CDT TUESDAY MORNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THERE IS A SMALL CHANCE FOR THUNDERSTORMS ON TUESDAY. IF STORMS
DEVELOP...THEY WILL PROBABLY REMAIN BELOW SEVERE LIMITS.
THERE WILL BE A CHANCE FOR MORE THUNDERSTORMS LATER IN THE WEEK...
ESPECIALLY FRIDAY AND ALSO SATURDAY THROUGH MONDAY. FUTURE OUTLOOKS
WILL ADDRESS THE SEVERE WEATHER THREAT WITH THESE STORMS.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER GROUPS SHOULD BE ALERT AND READY FOR ACTIVATION.
CONFERENCE CALLS FOR EMERGENCY MANAGERS AND MEDIA WILL BE HELD AT
NOON FOR GROUP A...AT 1210 PM GROUP B AND AT 1220 PM FOR GROUP C.
MILLER
In the hours before
Local storm report, May 24, 2:02 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
302 PM CDT MON MAY 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0258 PM HAIL 3 N NEMAHA 40.38N 95.68W
05/24/2004 0.75 INCH NEMAHA NE TRAINED SPOTTER
&&
MEBLocal storm report, May 24, 2:08 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
308 PM CDT MON MAY 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL 5 NE SHUBERT 40.29N 95.62W
05/24/2004 1.75 INCH NEMAHA NE LAW ENFORCEMENT
&&
MEBLocal storm report, May 24, 2:26 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
326 PM CDT MON MAY 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL DUNBAR 40.67N 96.03W
05/24/2004 0.88 INCH OTOE NE EMERGENCY MNGR
&&
MEBLocal storm report, May 24, 2:38 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
338 PM CDT MON MAY 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0332 PM HAIL 3 NE DUNBAR 40.70N 95.99W
05/24/2004 0.88 INCH OTOE NE AMATEUR RADIO
&&
MEBLocal storm report, May 24, 2:52 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
352 PM CDT MON MAY 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0352 PM HAIL WESTON 41.19N 96.74W
05/24/2004 0.75 INCH SAUNDERS NE AMATEUR RADIO
&&
MEBLocal storm report, May 24, 2:57 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
357 PM CDT MON MAY 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0342 PM TSTM WND GST 1 N DUNBAR 40.68N 96.03W
05/24/2004 70 MPH OTOE NE AMATEUR RADIO
&&
MEBFunnel Cloud, Otoe
- When
- May 24, 2:58 PM CST
- Where
- Otoe County, 1 mi N of Nebraska City
- Reported by
- AMATEUR RADIO
- Coordinates
- 40.649, -96.135 (the zone’s center; the record gives no point)
An Amatuer radio operator reported a funnel cloud just north of Nebraska City.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Illinois, May 24 to 25, 20041 death · 4 injured · $5.1 million · F2 · 31 events
- Tornadoes and Flash Flooding in Missouri, May 24 to 25, 20041 injured · $15 million · F2 · 86 events
- Tornadoes and Flash Flooding in Iowa, May 24 to 25, 20041 injured · $3.2 million · F0 · 119 events
- Tornadoes and Hail in Oklahoma, May 24, 2004$123,000 · F1 · 72 events
- Tornadoes and Hail in Nebraska, May 24, 2004$1.7 million · F1 · 17 events
- Hail and Damaging Winds in New York, May 24, 2004$1.4 million · 1 in hail · 4 events
- Flood in Wisconsin, May 24 to 31, 2004$1.0 million · 1 event
- Hail in New York, May 24, 2004$1.0 million · 1 in hail · 1 event
- Flood in Wisconsin, May 24 to 31, 2004$800,000 · 1 event
- Hail and Lightning Strikes in Massachusetts, May 24, 2004$350,000 · 1.75 in hail · 13 events
- Hail in Kansas, May 24, 2004$500,000 · 2.75 in hail · 5 events
- Tornadoes and Hail in Kansas, May 24, 2004$100,000 · F1 · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5396212.